Jump to content
CrazyBoards.org

Terrible Time withdrawing from Mirtazapine.


Recommended Posts

Hello, I have been on Mirtazapine since July 2010 and been through hell and back, firstly I was put on it because I had taken an antibiotic which gave me gastritis/stomach virus for 2 weeks in which time I was in a lot of pain with it and could hardly eat.I lost a stone and a half in those 2 weeks and was put on Lansoprazole to help with the pain but could only tolerate it for 6 days then I stopped taking it then for a month insommia came and then the crying started because I couldn't sleep . The doctor said you have depression this was told to me over the telephone and I should pick up my prescription for Mirtazapine, I was scared but thought it was the only way to get better.

First 2 weeks if Mirtazapine couldn't go out was very tired, by a month I was suicidal and kept ending up in hospital so dose was increased 30mg had severe stomach pains dizziness,anxiety, no motivation, tried to cope but stomach problems keep getting me down so they upped it again to 45mg within a week I was admitted to hospital with stomach pains and feeling suicidal again for no reason, spent a week in hospital had loads of tests and couldn't find the cause of my pain. I have had enough so I went back to the drs and he prescribed another antidepressant to go with the one I was already on could only tolerate that for a day so I was so fed up I decided to change drs practices.

The new dr said that he wants me off of them to see if I feel any better and he doesn't understand why the other drs didn't realise that the Mirtazapine was causing my problems.

Anyway I am down to 15mg and tried to drop it to 7.5mg tried it for 4 days but failed because all I wanted to do was be sick not sleeping well, dizziness couldn't go out so I telephoned the drs again and he has prescribed liquid Mirtazapine so I can reduce even more slowly.

Has anyone succeeded coming off of Mirtazapine?

Thank You

Link to comment
Share on other sites

Everybody has different reactions to different drugs. I had no problems with this med, going on or coming off - but Geodon kicked my ass... and it works wonders for some here.

The only thing you can do is what you're already doing. Go as slow as you need to to be as comfortable as possible. Even then you may experience withdrawals, but the goal is to have as little of that as you can.

It may be difficult, but you can get off of this successfully. Just give it time.

Oh, and welcome to CB! :)

Link to comment
Share on other sites

Yes, if you are having a strong, severe reaction to w/d from a drug (for whatever reason, sensitivity, or whatnot) really the best thing you can do for yourself is a) realize it is to be expected 2) realize it will have an end, someday and 3) go as slowly as you need to to feel comfortable.

OK, that's actually 3 things. but yeah. I'm doing that with seroquel, whcih I've been on since 99. It's not easy, but it's happening...

ANna

Link to comment
Share on other sites

  • 2 weeks later...

I guess I was pretty successful coming off it. I was on 60mg a day at one point but I had tried to 'off'' myself using the Mirtazapine and since then whenever I would take it I would have muscle twitches which were similiar to like, tics? I would also get super bad headaches, nausea and dizziness. So I had to slowely reduce the medication (at my doctors will) and once I was officially off I felt way better, I was then after a few weeks of seeing how I went off an anti-depressant put back on another.

Link to comment
Share on other sites

Hello, I am now taking the liquid form Mirtazapine to taper slowly and I am now taking 0.6ml/9mg.

My anxiety is alot better but I woke up this morning with flu-like symptoms and feel terrible my throat is awlful as well as the headache at the back of my head, slight nausea and stomach ache.

Does anyone know if the flu like symptoms is a withdrawl or a allergy of mirtazapine?

Thanks

Link to comment
Share on other sites

Again, anything is possible if you are having a tough time coming off a medication, but I'd say flu like sx aren't, well, typical.

are you sure you aren't just getting the flu?

Either way, just keep it slow and steady and eventually you will get through this and out the other side....

Anna

Link to comment
Share on other sites

  • 2 weeks later...

I withdrew from mirtazapine about 12 mnths ago- I completely empathize, it was the worst thing I have ever withdrawn from. Hot flashes, feel like ur cold then hot, nausea, vomiting, profuse sweating, migraines, aches- just horrid. I ended up taking as much pain killers etc that I could for the first 5 days, and didn't do anything. The really horrible withdrawal lasted for about a week, and got slowly better. It took me about 2 wks 2 adjust.

I feel 4 u, it felt like hell. But it will eventually pass, just take it easy :)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...